MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Model Number 1758SI22
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the foley catheter was not draining.Doctor of medicine attempted to remove catheter after balloon deflation but was unable.Doctor of medicine cut balloon filling port and balloon stayed inflated.Doctor of medicine removed catheter with inflated balloon.Doctor of medicine went back in with cystoscope to assure homeostasis and then replaced new catheter without difficulty.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "incorrect balloon design (balloon wall thickness excessive)".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients ·patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients with known allergy to silver coated catheter" h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16806942
Report Number1018233-2023-02836
Device Sequence Number2920815
Product Code EZL
UDI-Device Identifier00801741025259
UDI-Public(01)00801741025259
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1758SI22
Device Catalogue Number1758SI22
Device Lot NumberNGGT5349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown